MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-04
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the cause of the reported complication cannot be determined.Intuitive surgical, inc (isi) did not receive the white stapler 30 reload or the endowrist 30 curved-tip stapler instrument that were used during this reported event; therefore, failure analysis investigations could not be performed.A stapler log review showed the endowrist 30 curved-tip stapler instrument, (lot #t10210617-0043) fired 2 white stapler 30 reloads.On the first install, the firing was completed without any errors.On the second install, the first 3 clamp attempts were aborted by the user.The fourth clamp was successful, and the firing was completed without error.The instrument was then removed and not used again in the procedure.There were no stapler related errors in the logs.Refer to mfr report number 2955842-2024-20949 for additional information regarding the other white stapler 30 reload.
 
Event or Problem Description
It was reported that during a da vinci-assisted left pulmonary lobectomy procedure, there was bleeding due to an incomplete staple line where the surgeon had fired 2 white stapler 30 reloads with an endowrist 30 curved-tip stapler instrument.The stapler instrument was inspected prior to use, and there were no issues noted.During the firing process, the stapler reload deployed staples unexpectedly, causing holes and gaps within the staple line; and tissue was cut.The surgeon did not encounter any obstructions or material between the instrument jaws, and no error messages were displayed.The amount of bleeding is unknown; however, the patient did not require a transfusion of any blood products.The bleeding occurred from a vein in the left upper lobe and the s1+s2 artery; and was resolved with compression of the vein, use of hemostatic agent(s), and using a third-party stapler instrument.The procedure was converted to open surgery due to the stapling issue, and was completed.The patient tolerated the conversion and there were no post-operative complications.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20511201
Report Number2955842-2024-20950
Device Sequence Number7110555
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)K10230907
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-04
Device Catalogue Number48630W
Device Lot NumberK10230907
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose